Evidence map›Paper›PMID 22077504›Full record

ArticleDrug safety2011

Serotonin reuptake inhibitors and hyperprolactinaemia: a case/non-case study in the French pharmacovigilance database.

Thierry Trenque, Emmanuelle Herlem, Pascal Auriche, Moustapha Dramé

Abstract read
PubMed Publisher
In one paragraph

Article in Drug safety, 2011. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
6citing papers in PubMed, 1 pooled it
1.4field-weighted citation impact, top 21% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

6 citing papers in PubMed, 1 synthesis or guideline pooled it, 26 citations in OpenAlex.

  1. Sertraline and breastfeeding: review and meta-analysis.Archives of women's mental health · 2015
    Pooled it
  2. Review
  3. Article
  4. Review
  5. Article
  6. A rare adverse drug reaction to escitalopram.Journal of family medicine and primary care
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 1 country.

Thierry TrenqueRegional Center for Pharmacovigilance and Pharmacoepidemiology, Reims University Hospitals, France. ttrenque@chu-reims.fr
Emmanuelle Herlem
Pascal Auriche
Moustapha Dramé
Université de Reims Champagne-Ardenne · FRCentre Hospitalier Universitaire de Reims · FR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundHyperprolactinaemia is a common endocrinological disorder that can be caused by a variety of physiological and pathological conditions, although in a large proportion of cases hyperprolactinaemia is drug-induced. Serotonin reuptake inhibitors (SRIs) are reportedly associated with hyperprolactinaemia; however, the number of published cases in the literature is limited.

objectiveThe aim of the study was to investigate the association between exposure to SRIs and the risk of reporting of hyperprolactinaemia in a spontaneous reporting database.

methodsAll cases of adverse drug reactions (ADRs) involving hyperprolactinaemia spontaneously reported to the French Pharmacovigilance Database from 1985 to December 2009 were reviewed. Cases of hyperprolactinaemia in SRI users were described. In a case/non-case analysis, the association between reported cases of hyperprolactinaemia and the use of SRIs was assessed by calculating reporting odds ratios (ROR) with their 95% confidence intervals (CIs).

resultsA total of 11 863 reports with SRIs were collected, of which 187 reported hyperprolactinaemia ADRs. Subjects were 39.7 ± 13.5 years of age on average and mainly female (71%). We observed an increased risk of reporting of hyperprolactinaemia with the use of SRIs as antidepressants (overall ROR 3.3; 95% CI 2.8, 3.8), particularly with fluvoxamine (ROR 4.5; 95% CI 2.8, 7.2), citalopram (ROR 3.9; 95% CI 2.6, 5.8), fluoxetine (ROR 3.6; 95% CI 2.8, 4.7) and paroxetine (ROR 3.1; 95% CI 2.3, 4.2). Duloxetine, milnacipran and sertraline were not associated with an increased risk of reporting of hyperprolactinaemia.

conclusionsTreatment with SRIs is associated with an increased risk of reported hyperprolactinaemia. When investigating the aetiology of diagnosed hyperprolactinaemia, physicians should systematically enquire about treatment with SRIs. The risk of hyperprolactinaemia should be mentioned in the labelling of all SRI compounds.

Indexed as

AdultAntidepressive AgentsCase-Control StudiesFemaleFranceHumansHyperprolactinemiaMaleMiddle AgedOdds RatioRisk FactorsSelective Serotonin Reuptake InhibitorsAntidepressive AgentsSelective Serotonin Reuptake Inhibitors

Identifiers

PMID22077504
OpenAlexW136070638

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.